Acne - Reno, NV

This is my first week on accutane and I am...

This is my first week on accutane and I am experiencing dry lips and skin. My face looks red and it's really irritating because it's itchy as well. I've tried to many things to get rid of my acne but, anything worked. I am 30 years old and I started eating healthy and going to the gym and I don't know of this was the reason I started breaking out. It was very irritating looking at the mirror and feel really insecure about my self. This is my first week on accutane and it's not getting any better is this normal?

Mood

I've been on accutane for 10 days now and I have noticed that my mood changes a lot. I feel like I don't have any patience and I'm moody most of time. I was wondering if anyone has experienced this side effect?

Alergic reaction

I stopped taking accutane because I think I got an alergic reaction. My neck is red and itchy, and after working out it feels like it's burning. Is it a good idea to stop the medication for a couple days?
Doctor Patty levan

Was this review helpful?

Comments (10)

Yes it's ok to stop for a couple of days. I had to stop taking mine for a week because I had the flu and had to take antibiotics. Talk to your doctor to see if you should continue to take it or not
  • Reply
Thanks for your update, did you follow up with your doctor?
  • Reply
Yes I did. I also, let my doctor know about the pain in my chest and after stopped taking accutane it doesn't hurt anymore. I was getting like small rashes in my skin. I got scared so I stopped.
  • Reply


Do you mind me asking what his recommendation was? Are you going to try something else?


  • Reply
Hi I'm 52, at the age of 50 I got acne, along my jaw but particularly around my chin. It was awful, unpleasant and uncomfortable. I tried lots of antibiotics to little success. Then my dermatologist but me on accutane. I hated it, dry lips, skin, nasal passages, I have been on it now for over 6 months and only take a tablet every other day,but the acne has cleared up considerably, in fat it is hardly noticeable. I have got some residual scarring which I will get treated by laser but not for another 12 months.I wash my face every day with a mild face wash that doesn't block pores and apply a mixture of Olay essentials for sensitive skin mixed with a few drops of organic johoba oil, and that does appear to be helping. I also take omega 6 supplement and vit b complex tablets, as to their effectiveness I do not know, but I am no longer as self conscious as I was.
  • Reply
It doesn't get better until the end of the first month, for me it didn't anyways. I use Carmex for my lips keeps them from being dry. Make sure to drink lots of water because it will dry you out and you need to stay hydrated. Good luck
  • Reply
I've been drinking a lot of water. But around my mouth and my nose are really itchy. Am I going to feel like this forever?
  • Reply
It's just from the dryness. Ask your dermatologist if there's a lotion or cream you could use to help. :)
  • Reply


Hey there, I hear you on how frustrating adult acne can be, I suffered with cystic acne from the age of 18 - mid 30's....after tons of doctors appointments, blood tests, treatments, nothing worked till I completely cut out all dairy and animal products...I have been clear from acne (scars remain) for over 5 years now. I am glad you are working towards a solution. It is pretty normal for your acne to get worse on accutane treatment before it gets better, here are some other members who experience the same:



Journey To Clear Skin - Clarkston, MI



Incredible - Evergreen, CO



Are you getting any side effects like dry mouth and very dry skin?



Keep us posted :)


  • Reply
Yes dry mouth and lips. I feel itchy around my mouth and nose. This is irritating.
  • Reply